Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 4, 2021, 7:01 AM CDT for Bedford County, Giles County, Marshall County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 7:01 AM CDT (12:01 UTC)
- Expired
- May 4, 2021, 7:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
Counties Bedford County, TN, Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.3
The text
As transmitted.
332
WWUS84 KOHX 041201
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
701 AM CDT Tue May 4 2021
TNZ061-075-095-041230-
Bedford TN-Giles TN-Marshall TN-
701 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN GILES AND
SOUTHERN BEDFORD COUNTIES UNTIL 730 AM CDT...
At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Lewisburg to near Pulaski.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shelbyville, Lewisburg, Pulaski, Cornersville, Wartrace, Belfast,
Goodspring, Frankewing and Farmington.
This includes Interstate 65 between mile markers 9 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
Middle Tennessee.
LAT...LON 3512 8713 3552 8687 3550 8687 3553 8685
3560 8682 3558 8630 3535 8648 3536 8651
3537 8659 3533 8660 3531 8668 3525 8675
3526 8683 3511 8683
TIME...MOT...LOC 1201Z 265DEG 36KT 3559 8674 3522 8701
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 6:37 AM CDT, 24 minutes earlier.
Area forecast discussion, May 4, 6:37 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 637 AM CDT Tue May 4 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Ongoing scattered t'storms across Middle TN with already a few severe t'storms in progress. Per our 06Z sounding, still have a pretty ripe environment for storms to develop and wouldn't be surprised if some storms are able to stay discrete out ahead of the main line currently crossing the Mississippi River. Lapse rates have decreased ever so slightly compared to our 00Z sounding, but low-level shear has ramped up a bit. Forecast remains unchanged for this morning though with damaging winds continuing to be the primary concern with any severe storm that develops. Have had a few reports of hail with some of the stronger storms and still cannot rule out an isolated tornado or two. PWATs from the 06Z sounding were around 1.5" so will need to watch any training storms as flash flooding could become an issue if rainfall persists over a particular area. Expecting storms to remain mainly discrete through the next few hours, becoming more linear as the QLCS to our west moves towards us. Latest CAMs guidance has the line crossing the TN river between 5 AM and 7 AM. Do have a severe t'storm watch for our western counties as this line will reach that area first. This first round will move to the east by mid-morning to lunchtime for most and we should get a few hours of a break this afternoon. Second round of showers and t'storms will begin to move into our southern counties by the afternoon with an additional line moving into our northwestern counties by the early evening. Will have some time to destabilize even further this afternoon. Best chance of severe weather does appear to be across our southern counties, with damaging winds and small hail as the primary concerns. Still can't rule out an isolated tornado as there will still be some low-level turning. PWAT values remain in the 1.25-1.75" range into the afternoon, so any training storms could lead to some localized flash flooding issues once again. Any lingering showers/t'storms will be pushed out of the area as the surface frontal system passes through Wednesday AM. Upper- level trough will swing through and push eastward the second half of the week with a weak disturbance possible Thursday. Any showers we do see would be widely scattered. Things will dry out on Friday with dry conditions through the first half of Saturday. Expect for temps on the cooler side on Thursday and Friday with highs in the mid to upper 60s across the area. The weekend through at least the first half of next week looks fairly unsettled as several rounds of showers and t'storms appear possible. Expect highs to reach back into the upper 70s to near 80 as well. && .AVIATION... 12Z TAF DISCUSSION. A band of strong to severe thunderstorms will impact BNA/MQY until 14Z and CSV through 16Z. Conditions will improve after the band of storms passes with mainly VFR 17Z-21Z. Additional scattered showers and storms will form after 21Z. Prevailing winds will be SSW near 10KT, but strong gusty winds expected around TSRA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Adcock AVIATION........13
Hazardous weather outlook, May 4, 5:00 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Tue May 4 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-051000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Two rounds of severe weather will be possible today. The first will occur early this morning through mid-morning as a line of strong to severe t'storms moves through the area. The second round of strong to severe t'storms is expect late this afternoon into this evening. Damaging winds and localized flooding due to heavy rainfall will be the main concerns with both rounds. Small hail and an isolated tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Special weather statement, May 4, 6:28 AM CDT, 33 minutes before
Special Weather Statement National Weather Service Nashville TN 628 AM CDT Tue May 4 2021 TNZ058-060-061-093>095-041215- Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-Marshall TN- 628 AM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...SOUTHEASTERN WAYNE...SOUTHWESTERN MARSHALL...LAWRENCE...SOUTHERN MAURY AND NORTHWESTERN GILES COUNTIES UNTIL 715 AM CDT... At 627 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles south of Mount Pleasant to 7 miles southwest of Loretto. Movement was east at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Lewisburg, Lawrenceburg, Pulaski, Mount Pleasant, Loretto, Summertown, St. Joseph, Minor Hill, Ethridge, Lynnville, Gordonsburg, Henryville, Culleoka, Cypress Inn, Goodspring, Leoma, Westpoint and Iron City. This includes Interstate 65 between mile markers 26 and 39. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 800 AM CDT for Middle Tennessee. A Severe Thunderstorm Watch also remains in effect until 1100 AM CDT for Middle Tennessee. LAT...LON 3501 8782 3557 8743 3555 8671 3500 8718 TIME...MOT...LOC 1127Z 261DEG 31KT 3545 8718 3503 8755 Schaper
Local storm report, May 4, 6:29 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM TSTM WND DMG SW WHITE HOUSE 36.46N 86.67W
05/04/2021 ROBERTSON TN EMERGENCY MNGR
REPORT OF NUMEROUS TRESS DOWN IN ROBERTSON COUNTY.
&&
EVENT NUMBER OHX2100447
CMALocal storm report, May 4, 6:32 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM TSTM WND DMG GOODLETTSVILLE 36.32N 86.71W
05/04/2021 DAVIDSON TN SOCIAL MEDIA
TSPOTTER REPORT OF A TREE THROUGH A FENCE IN
GOODLETTSVILLE OFF OF LICKTON PIKE.
&&
EVENT NUMBER OHX2100448
CMALocal storm report, May 4, 6:34 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND DMG 1 W MILLERSVILLE 36.38N 86.73W
05/04/2021 SUMNER TN SOCIAL MEDIA
4" TREE SNAPPED MID TRUCK ON WILLIASMON RD. NEAR
MANSKER CREEK
&&
EVENT NUMBER OHX2100449
CMASpecial weather statement, May 4, 6:59 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
659 AM CDT Tue May 4 2021
TNZ028-059-061>063-075-077-041230-
Cannon TN-Rutherford TN-Williamson TN-Wilson TN-Bedford TN-Coffee TN-
Marshall TN-
659 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...
RUTHERFORD...SOUTHEASTERN WILLIAMSON...NORTHWESTERN COFFEE...
SOUTHEASTERN WILSON...NORTHERN BEDFORD AND WESTERN CANNON COUNTIES
UNTIL 730 AM CDT...
At 658 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smyrna to 10 miles north of Lewisburg.
Movement was east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Murfreesboro, Woodbury, Smyrna, La Vergne, Nolensville, Walterhill,
Chapel Hill, Eagleville, Bell Buckle, Auburntown, Lascassas,
Christiana, Beechgrove, Fosterville, Triune, Rover, Deason, Rockvale,
Bradyville and Milton.
This includes the following highways...
Interstate 24 between mile markers 65 and 100.
Interstate 840 between mile markers 40 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
Middle Tennessee.
LAT...LON 3559 8684 3560 8682 3566 8682 3604 8656
3600 8603 3596 8602 3594 8598 3557 8618
TIME...MOT...LOC 1158Z 273DEG 41KT 3599 8648 3560 8676
SchaperSpecial weather statement, May 4, 7:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
701 AM CDT Tue May 4 2021
TNZ061-075-095-041230-
Bedford TN-Giles TN-Marshall TN-
701 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN GILES AND
SOUTHERN BEDFORD COUNTIES UNTIL 730 AM CDT...
At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Lewisburg to near Pulaski.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shelbyville, Lewisburg, Pulaski, Cornersville, Wartrace, Belfast,
Goodspring, Frankewing and Farmington.
This includes Interstate 65 between mile markers 9 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
Middle Tennessee.
LAT...LON 3512 8713 3552 8687 3550 8687 3553 8685
3560 8682 3558 8630 3535 8648 3536 8651
3537 8659 3533 8660 3531 8668 3525 8675
3526 8683 3511 8683
TIME...MOT...LOC 1201Z 265DEG 36KT 3559 8674 3522 8701
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:22 PM CDT | River Flood Advisory | OHX | Hickman | 11 hr |
| May 3, 11:50 PM CDT | Special Weather Statement | OHX | Sumner | 40 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Trousdale | 34 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Trousdale | 35 min |
| May 4, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 47 min |
| May 4, 1:32 AM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 26 min |
| May 4, 1:54 AM CDT | Special Weather Statement | OHX | Macon | 51 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OHX | Pickett | 45 min |
| May 4, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 23 min |
| May 4, 3:01 AM CDT | Special Weather Statement | OHX | Clay | 29 min |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 38 min |
| May 4, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 48 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 55 min |
| May 4, 5:02 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Perry | 58 min |
| May 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 51 min |
| May 4, 5:43 AM CDT | Special Weather Statement | OHX | Lewis, Perry | 47 min |
| May 4, 5:56 AM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 34 min |
| May 4, 6:00 AM CDT | Special Weather Statement | OHX | Hickman | 30 min |
| May 4, 6:10 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 22 min |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 44 min |
| May 4, 6:21 AM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| May 4, 6:23 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 37 min |
| May 4, 6:28 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| May 4, 6:42 AM CDT | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale | 33 min |
| May 4, 6:52 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more | 38 min |
| May 4, 6:59 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 31 min |
| May 4, 7:11 AM CDT | Tornado Warning | OHX | Jackson, Smith | 34 min |
| May 4, 7:27 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 33 min |
| May 4, 7:29 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 46 min |
| May 4, 7:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 40 min |
| May 4, 7:48 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, White | 27 min |
| May 4, 7:53 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more | 37 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 40 min |
| May 4, 8:07 AM CDT | Tornado Warning | OHX | Cumberland, White | 23 min |
| May 4, 8:24 AM CDT | Tornado Warning | OHX | Cumberland, White | 11 min |
| May 4, 8:29 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 2 hr |
| May 4, 9:32 AM CDT | River Flood Warning | OHX | Perry | 21 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.